Need a little help

I appear to be having some sort of melt down,there's no sign of cancer at the moment,i've just had a 6 week break from avastin and due to start again today,but I just couldn't go,i've been crying now non stop since yesterday afternoon and been awake all night I feel absolutely dreadful,I know I should be jumping for joy but for some reason I feel it's all got to much x

16 Replies

oldestnewest
  • Sending you a hug X. I have no experience of chemo so hopefully some lovely lady will come along soon and give you some positive advice. I can imagine it affects emotions do you have nothing to be ashamed of having your meltdown moment. I have them all the time x

  • I'm sending you a huge hug. I think everyone gets days like this when you just can't face the world. Best thing is to have a duvet day, hug yourself and say tomorrow will be better.

    On a practical level it really is worth contacting the Nurse-Led Line at Ovacome, your CNS or perhaps you have a Maggies or similar you can call on to have a chat. The Ovacome line is 0845 371 0554. The great thing about Ovacome Nurse line is they are available all day on weekdays and very often CNSs will receive your message and call you back - but not when you need it most which is straight away.

    It is good you have no sign of progression and the Avastin is working well. Unfortunately the side-effects of drugs and just having to turn up at hospital every three weeks for another squirt of the stuff just gets you down. I know exactly how you feel.

    Sending you loads of love. xx Annie

  • Thank you I am so glad your here xxx

  • Like ScottishMisty I also have no idea of the side affects of chemo as I was borderline so didn't have it. However I do understand meltdowns as I've had a couple of really bad weeks myself recently. I don't really know what to advise you to do so I'm just going to send you a massive cyber hug, take care. Kerry xx

  • Hi there, please don't beat yourself up about feeling tearful and down its NORMAL! Some ladies on here have been through so much both physically and emotionally, and I include myself in that! There will always be days when having a good productive cry is the right thing to do at that moment. Nobody is immune from this, and yes Annie is right, foreign chemicals are being pumped into our bodies on a regular basis, who knows how they mess with our brain chemistry. Give yourself a treat, see a friend for afternoon tea, take a long slow luxurious bath, watch a funny film or buy yourself something nice, it always helps when Im having a down day. Lots of positive vibes are being sent to you!

    Bxxx

  • I felt like that in October, my wish was for this merry go round to stop so I could get off it. However I pulled myself together and went to a Cancer Support Centre for advice and counselling, I am on Avastin every three weeks and the weeks just come around too fast, With some guidance I was pointed in the right direction and doing okay now. What was said to me was is what happens if you come off the merry go round and well the answer to that is than my cancer would be no longer stable. Since I want it to be stable I have to stick with it. Do you have a centre near you or your gynae liason nurse or oncology nurses you can talk to. Do you know you are not unique, they are dealing with patients with feelings and they realise that too and just will help you if you ask for help. It is human to react like this, dont go beating yourself up. Let today go and tomorrow then make contact with the oncology unit to remake your treatment appointment. Also ask them for help to deal with the way you feel at the moment

  • Hi there, I don't post on here very often but felt I really must say to you if this doesn't pass you must tell your oncologist or GP. They will arrange for you to speak to a cancer psychologist and believe me they really do help. I went down this path a couple of years ago and thought I could sort myself out but sadly I couldn't and I battled with depression for at least six months before I asked for help.

    Good luck and I hope you will feel much better soon.

    Angie xx

  • I agree with all the above and that you should tell your doctors. I had a meltdown about three weeks into chemo, and at that point I had no knowledge of this site and felt very isolated. The impact of everything you have been through can hit you even when you think things are looking brighter, one of my doctors said it's akin to post traumatic stress disorder. It is important to get professional help whether that be a psychiatrist or a counsellor, there are ways to help you through this. Personally I did need antidepressants as well as counselling, but everyone is different, the main thing is to ask for help. Good luck and a big virtual hug, Madeline x

  • Hi Honiton. Life can be tough when on chemotherapy and we are entitled to have the emotional & mental melt-down. Being on Avastin can be tough - as we know the drug is really only buying us time, and the routine of 3 weekly visits to the hospital is tough. I usually have a meltdown every 6 months - but on a good roll at the moment (long may it continue for me).

    So have a little 'ME' time and realise that what you are feeling is natural. If you have a good friend you can talk to, or a cancer support group to visit - go there.

    So, I am sending you hugs and best wishes and wrap yourself up in a nice warm, soft and fluffy blanket and read a nice book, listen to some nice music, watch some mindless TV, or if the sun is shining - try & go for a walk.

    Daisies

  • Good advice from everyone.

    Sending a hug and sympathy. I was only on Carboplatin but dreaded going for my treatment. Do you have a chatty funny friend who could go with you? I found it helped if someone was talking to me throughout the process about something else to take my mind off what was going on.

    Hope you feel better soon and that the sun is shining for you today ....the blackthorn is out here.

  • wow we're ages from blackthorn in Yorkshire but I just love it

  • I am in sunny Norfolk! It's not all out yet, just a few in warm spots, very tantalising, the daffodils are starting to come into flower too and I felt so positive after a clear PET Scan result on Friday that I went out and bought a bundle of Yew hedging and started to plant it yesterday along along our rotten fence. I plan to see it mature...and if not, heck the kids can have the garden I dream of!!!

  • Hi, would also like to add I too took antidepressants as well as seeing a psychologist.

    I was very reluctant to take them but believe me they really helped.

    Hope you are feeling a little better today.

    Take care

    Angie xx

  • Don't beat yourself up about feeling dreadful - it happens to us all once in a while and some even more than others.

    It helps to talk....maybe your GP could refer you to talking therapies, they really help. Speak to your CNS and see if there are any groups you can join in your area.

    Practice mindfulness, that helps me a lot.

    Take care and try not to stress, you can't alter what you've got but you can mentally manage it.

    Love Irene xxx

  • Like most of the others who've responded I have had bad days when I hahve felt like not going on with treatment. There's something about having a break and then going back in that just brings it all back. It's hard being brave all the time. I'm not surprised you feel dreadful if you've been awake all night as well and hope you feel more positive soon.

  • Thanks girls for your help,just to let you know I am being referred for counseling,so hopefully that will help with the crazies.on a nicer note I would like to wish you all a happy mothers day,especially to those of us who lost there mum's and daughters to this rotten disease xxx

You may also like...